Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 22, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 23, 2022, 3:06 PM CDT for 13 counties in North Dakota; 6 counties in Minnesota. It took effect at Oct 24, 2022, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2022, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 24, 2022, 10:00 AM CDT
- Expired
- Oct 24, 2022, 4:43 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS73 KFGF 232006 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 306 PM CDT Sun Oct 23 2022 NDZ006>008-014>016-024-026>030-038-054-250000- /O.NEW.KFGF.WI.Y.0022.221024T1500Z-221025T0000Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 306 PM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
059 WWUS73 KFGF 232048 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 348 PM CDT Sun Oct 23 2022 MNZ001-004-005-007-008-013-014-250000- /O.EXA.KFGF.WI.Y.0022.221024T1500Z-221025T0000Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, and Red Lake Falls 348 PM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...West Polk, Kittson, Roseau, West Marshall, East Marshall, Pennington and Red Lake Counties. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ006>008-014>016-024-026>030-038-054-250000- /O.CON.KFGF.WI.Y.0022.221024T1500Z-221025T0000Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 348 PM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS73 KFGF 232343 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 643 PM CDT Sun Oct 23 2022 MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-250000- /O.CON.KFGF.WI.Y.0022.221024T1500Z-221025T0000Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 643 PM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
108 WWUS73 KFGF 240816 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 316 AM CDT Mon Oct 24 2022 MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-250000- /O.CON.KFGF.WI.Y.0022.221024T1500Z-221025T0000Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 316 AM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dtr
292 WWUS73 KFGF 241624 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1124 AM CDT Mon Oct 24 2022 MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-250000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-221025T0000Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 1124 AM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
727 WWUS73 KFGF 242143 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 443 PM CDT Mon Oct 24 2022 MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-242245- /O.CAN.KFGF.WI.Y.0022.000000T0000Z-221025T0000Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 443 PM CDT Mon Oct 24 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds are no longer meeting advisory criteria, so the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:27 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 23, 12:27 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1227 PM CDT Sun Oct 23 2022 .UPDATE... Issued at 640 AM CDT Sun Oct 23 2022 Adjusted cloud cover for more clearing than expected this morning across all but the far northwestern counties. Made a few tweaks to precip timing as it comes in later this afternoon and evening. && .SHORT TERM...(Today through Monday night) Issued at 403 AM CDT Sun Oct 23 2022 Precipitation strength and amounts will be the main challenges for the period. Strong upper trough digging into the western CONUS, with surface low pressure over northeastern CO/western Neb and a warm front extending into our southern counties. Currently temps right along the warm front are fairly cool in the upper 30s thanks to light winds and less cloud cover, but expecting temps to quickly rise this morning in southeastern ND and west central MN. By this afternoon, the warm front is expected to have lifted into our northern CWA, with much of the Red River Valley and western MN in the upper 60s and even low 70s. Devils Lake Basin will be on the cool side of the boundary and stay mostly in the 50s. The bulk of the day will be fairly quiet with increasing southeast to northeast winds. By tonight, the upper low starts to move out into the Dakotas, with the surface low center tracking right over the Red River Valley. There will be plenty of strong upper forcing during the overnight period, and although deep layer bulk shear is around 35 kts the low level shear will be very high as the low tracks overhead. The main question will be instability. The NAM tries to bring some dew points over 60 degrees into west central MN. Considering the closest 60 dew points are currently in TX, think this might be overdone and leaned more towards the NBM's mid to upper 50s. Even the lower moisture amounts should bring some elevated instability as the low lifts northeastward this evening, and the HREF even has some 50 to 60 percent probabilities of some surface based CAPE over 500 J/kg. Updraft helicity tracks from the HREF are not hugely numerous, but a few paintballs for strong storms are there. Could see a few storms bringing some severe hail. Tornadoes and severe winds are less likely due to the mostly elevated nature of the storms, but with the surface low and frontal boundaries in the area they are not completely out of the question. By Monday, the upper low will be lifting off into Ontario, with the surface low quickly following. Current runs of most of the ensemble members put the main deformation zone with the low further west, giving more of our counties the dry slot. Devils Lake basin still looks to get the most precipitation, but chances for over an inch are less. Cold front will be coming through on Monday, but temps will be very warm ahead of it. A few flakes possible mixing in as the precip tapers off Monday night, but at this point think any accumulating snow will remain to our west. Strong cold air advection behind the front should help drop temps Monday night back below the freezing mark, but mainly after precip has ended. .LONG TERM...(Tuesday through Saturday) Issued at 403 AM CDT Sun Oct 23 2022 There is a low chance (less than 10%) for seeing widespread impacts from hazardous weather. The upper level flow is expected to turn generally zonal upstream of a quasi-blocking upper ridge over Quebec and the eastern Canadian maritime. Further upstream, an upper jet takes aim at the Pac NW ejecting one or more mid level troughs into central CONUS/CAN around mid week. However a lack of overall moisture content and generally weak forcing for ascent will limit the amount and coverage of any associated precip. Seasonably cool air mass behind Monday's exiting Colorado Low will help push minimum temps into the 20s starting Tuesday. An ejecting s/w trough out of the Pac NW moves into the central CONUS around Wed- Thu continuing the feed of cooler, slightly less than average temps. Most ensemble guidance splits this energy into two streams, with the Northern Plains/Upper Midwest between the mitotic energies. This will still bring chances for precip in the form of both light rain and/or snow, dependent upon time of day forcing moves through. As of now Thursday holds the best chance for seeing light precip. This would also bring a period of breezy winds around Wed-Thu. Getting into late next week, most guidance reintroduces a flattening ridge over our region within the zonal flow. This should help push temps toward a slight warming trend, with temps at least getting closer toward normal, while likely keeping conditions mostly dry into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1218 PM CDT Sun Oct 23 2022 VFR conditions prevail at all sites through the early evening. KDVL will see MVFR ceilings starting around sunset as showers and isolated thunderstorms push into the area in association with an upper low. A warm front traverses the area through the overnight hours and into Monday, bringing more widespread shower and thunderstorm activity to all sites, mainly after midnight. MVFR to IFR ceilings are possible during periods of heavier rain. LLWS will be an impact at all sites from midnight onward through around sunrise Monday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JR SHORT TERM...JR LONG TERM...CJ AVIATION...Lynch
Hazardous weather outlook, Oct 23, 12:48 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1248 PM CDT Sun Oct 23 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241800- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1248 PM CDT Sun Oct 23 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There will be a risk for isolated severe storms tonight as a strong low pressure system lifts across the area. The primary threat will be hail up to 1 inch, but some wind gusts to 60 mph and even a tornado cannot be completely ruled out. The thunderstorms will begin in far southeastern North Dakota and west central Minnesota this evening and lift northward during the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.